Alert archive / Nebraska / Freeze Warnings in 2014

Freeze Warning 4, NWS Cheyenne, WY

October 3, 20146 counties in Nebraska

NWS Cheyenne, WY issued this freeze warning at Oct 3, 2014, 3:37 AM MDT for 6 counties in Nebraska. It took effect at Oct 3, 2014, 10:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2014, 3:37 AM MDT (09:37 UTC)
In effect from
Oct 3, 2014, 10:00 PM MDT
Expired
Oct 4, 2014, 7:52 AM MDT
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 151 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2848 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WWUS75 KCYS 030937
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
337 AM MDT FRI OCT 3 2014

...FIRST FREEZE OF THE SEASON FOR CENTRAL AND EASTERN PORTIONS OF
THE NEBRASKA PANHANDLE TONIGHT THROUGH EARLY SATURDAY MORNING...

.HIGH PRESSURE BUILDING OVER THE WESTERN NEBRASKA PANHANDLE
TONIGHT WILL BRING DRY CONDITIONS...LIGHT WINDS...AND MOSTLY CLEAR
SKIES TO THIS AREA. THE COMBINATION OF THESE FEATURES WILL ALLOW
TEMPERATURES TO DROP INTO THE 20S TONIGHT...RESULTING IN THE FIRST
WIDESPREAD HARD FREEZE EVENT OF THE SEASON FOR EASTERN AND CENTRAL
PORTIONS OF THE NEBRASKA PANHANDLE. THE COLD TEMPERATURES WILL
AFFECT SENSITIVE OUTDOOR PLANTS IN ADDITION TO PETS AND LIVESTOCK
THAT REMAIN OUTDOORS. 

NEZ002-003-019>021-055-032300-
/O.UPG.KCYS.FZ.A.0001.141004T0400Z-141004T1400Z/
/O.NEW.KCYS.FZ.W.0004.141004T0400Z-141004T1400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
337 AM MDT FRI OCT 3 2014

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOW 20S TO LOWER 30S.

* IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST
  FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN
  ADVERSE EFFECT ON PETS AND LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RJM
3 follow-up statements
709 
WWUS75 KCYS 032025
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT FRI OCT 3 2014

...FIRST FREEZE OF THE SEASON FOR CENTRAL AND EASTERN PORTIONS OF
THE WESTERN NEBRASKA PANHANDLE TONIGHT THROUGH EARLY SATURDAY
MORNING...

.HIGH PRESSURE OVER THE WESTERN NEBRASKA PANHANDLE TONIGHT WILL
PRODUCE LIGHT WINDS AND MOSTLY CLEAR SKIES. IDEAL RADIATIONAL
COOLING WILL CAUSE TEMPERATURES TO QUICKLY FALL INTO THE 20S
TONIGHT...RESULTING IN THE FIRST WIDESPREAD HARD FREEZE OF THE
SEASON FOR EASTERN AND CENTRAL PORTIONS OF THE WESTERN NEBRASKA
PANHANDLE. THE COLD TEMPERATURES WILL AFFECT SENSITIVE OUTDOOR
PLANTS AS WELL PETS AND LIVESTOCK.

NEZ002-003-019>021-055-041400-
/O.CON.KCYS.FZ.W.0004.141004T0400Z-141004T1400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
225 PM MDT FRI OCT 3 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM MDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM MDT SATURDAY.

* TEMPERATURES...LOWER 20S TO LOWER 30S.

* IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST
  FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN
  ADVERSE EFFECT ON PETS AND LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JAMSKI
027 
WWUS75 KCYS 041152
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
552 AM MDT SAT OCT 4 2014

...FIRST FREEZE OF THE SEASON FOR CENTRAL AND EASTERN PORTIONS OF
THE WESTERN NEBRASKA PANHANDLE TONIGHT THROUGH EARLY SATURDAY
MORNING...

.HIGH PRESSURE OVER THE WESTERN NEBRASKA PANHANDLE WILL CONTINUE
TO PRODUCE LIGHT WINDS AND MOSTLY CLEAR SKIES THIS MORNING.
TEMPERATURES WILL REMAIN IN THE UPPER 20S TO LOW 30S THROUGH
SHORTLY AFTER SUNRISE FOR EASTERN AND CENTRAL PORTIONS OF THE
WESTERN NEBRASKA PANHANDLE. THESE COLD TEMPERATURES WILL AFFECT
SENSITIVE OUTDOOR PLANTS AS WELL PETS AND LIVESTOCK.

NEZ002-003-019>021-055-041400-
/O.CON.KCYS.FZ.W.0004.000000T0000Z-141004T1400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
552 AM MDT SAT OCT 4 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* TEMPERATURES...MID 20S TO LOWER 30S.

* IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST 
  FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN 
  ADVERSE EFFECT ON PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
919 
WWUS75 KCYS 041352
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
752 AM MDT SAT OCT 4 2014

...FREEZE WARNING CANCELLED FOR PORTIONS OF WESTERN NEBRASKA PANHANDLE...

.TEMPERATURES HAVE GENERALLY WARMED ABOVE FREEZING ACROSS THE
WARNED AREA AND WILL CONTINUE TO WARM THROUGH THE MORNING.

NEZ002-003-019>021-055-041500-
/O.CAN.KCYS.FZ.W.0004.000000T0000Z-141004T1400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
752 AM MDT SAT OCT 4 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FREEZE
WARNING. 

THE FREEZE WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE
WESTERN NEBRASKA PANHANDLE AS TEMPERATURES HAVE MOSTLY WARMED TO
ABOVE FREEZING.

$$

FINCH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at Oct 2, 11:30 PM MDT, 4 hours 7 minutes earlier.

Area forecast discussion, Oct 2, 11:30 PM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1130 PM MDT THU OCT 2 2014

.UPDATE...
ISSUED AT 758 PM MDT THU OCT 2 2014

COLD FRONT CURRENTLY LIES FROM AROUND WHEATLAND TO SCOTTSBLUFF AND
IS MOVING SOUTHWARD QUICKLY. IT HAS BEEN QUITE BREEZY BEHIND THE
FRONT WITH GUSTS TO 40 MPH AT TOR AND LSK. CURRENT THINKING IS
THAT RAIN SHOWERS WILL MIX WITH SNOW ACROSS THE PLAINS AS TEMPS
CONTINUE TO COOL THROUGH MIDNIGHT. REALLY JUST A DUSTING OF SNOW
IS POSSIBLE HOWEVER AS THE BEST LIFT QUICKLY EXITS THE REGION
AFTER AROUND 06Z.  NO MAJOR CHANGES MADE TO THE GRIDS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 335 PM MDT THU OCT 2 2014

THE AFTERNOON WATER VAPOR IMAGERY/UPPER AIR ANALYSIS DEPICTED TWO
TROUGHS...ONE PROGRESSING EAST ACROSS THE GREAT PLAINS WITH THE
SECOND DIGGING SOUTHEAST INTO MONTANA AND NORTHERN WYOMING. A
STATIONARY RIDGE EXTENDED FROM BAJA CALIFORNIA INTO THE EASTERN
PACIFIC. A EAST-WEST SURFACE RIDGE EXTENDED FROM THE WEST CENTRAL
GREAT PLAINS ACROSS COLORADO AND UTAH. A STRONG COLD FRONT WAS
LOCATED FROM WESTERN NORTH DAKOTA INTO NORTHERN WYOMING AND IDAHO.
VISIBLE SATELLITE IMAGERY DELINEATES THE LEADING EDGE OF THE
COLDER AIR MASS...WITH PRECIPITATION DEVELOPING ALONG AND BEHIND
THE FRONT. TEMPERATURES DROPPED 10 TO 15 DEGREES AND NORTHWEST
WINDS GUSTED AS HIGH AS 45 MPH FOLLOWING FROPA. ACROSS THE CYS
CWA... SKIES WERE MOSTLY SUNNY WITH BREEZY WEST TO NORTHWEST
WINDS. GUSTS OF 40 TO 50 MPH OBSERVED EARLIER BETWEEN LARAMIE AND
RAWLINS HAVE EASED SOMEWHAT. TEMPERATURES WERE COOL...RANGING FROM
THE MID 40S TO MID 60S.

SHORT TERMS CONCERNS WILL BE LOW TEMPERATURES TONIGHT AND FRIDAY
NIGHT...AS WELL AS WINDS AND CHANCES FOR PRECIPITATION WITH THE
FRONTAL PASSAGE TONIGHT. THE 12Z NUMERICAL MODEL GUIDANCE HAS
BEEN RATHER CONSISTENT THE PAST FEW DAYS WITH THE TIMING AND
TRACK OF THE CLIPPER SYSTEM. THE TROUGH TO THE NORTH WILL DEEPEN
AS IT SHIFTS SOUTH AND EAST INTO THE GREAT PLAINS TONIGHT AND
FRIDAY. AS IT DOES...THE STRONG COLD FRONT OVER NORTHERN WYOMING
WILL ADVANCE QUICKLY SOUTH THROUGH THE CWA THIS EVENING WITH AN
ABRUPT WIND SHIFT TO THE NORTH-NORTHWEST AND GUSTS OF 35 TO 45
MPH. DESPITE MARGINAL MOISTURE...STRONG DYNAMICAL LIFT WILL
COMPENSATE PRODUCING SCATTERED RAIN SHOWERS ALONG AND BEHIND THE
FRONT. TEMPERATURES WILL PLUNGE INTO THE 30S AND LOWER 40S BY
LATE THIS EVENING...WITH THE RAIN CHANGING OVER THE SNOW.
ACCUMULATIONS WILL BE LIGHT...RANGING FROM AN INCH OVER THE NORTHERN
LARAMIE RANGE...TO LESS THAN A HALF INCH ACROSS THE PINE RIDGE.
AS SKIES CLEAR AND WINDS DECREASE FURTHER TOWARD SUNRISE FRIDAY...
SOME PATCHY FROST WILL BE POSSIBLE FOR PORTIONS OF WESTERN
NEBRASKA PANHANDLE.

DESPITE ABUNDANT SUNSHINE FRIDAY...HIGH TEMPERATURES WILL STRUGGLE
TO RISE ABOVE THE 50S FOR LOWER ELEVATIONS. BREEZY NORTHWEST WINDS
WILL MAKE IT FEEL LIKE THE 40S. MOSTLY CLEAR SKIES AND LIGHT WINDS
FRIDAY NIGHT WILL MAXIMIZE RADIATIONAL COOLING. LOW TEMPERATURES
WILL DROP INTO THE MID 20S TO LOWER 30S OVER WESTERN NEBRASKA...WITH
MID 30S IN SOUTHEAST WYOMING WITH DOWNSLOPING WEST WINDS. THE
POTENTIAL FOR THE SEASON/S FIRST WIDESPREAD FROST AND FREEZING
TEMPERATURES FOR CENTRAL AND EASTERN COUNTIES OF THE WESTERN
NEBRASKA PANHANDLE JUSTIFIES THE ISSUANCE OF A FREEZE WATCH VALID
FROM LATE FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. AFTER A
CHILLY START TO SATURDAY...INCREASING 850-500MB THICKNESSES...GUSTY
DOWNSLOPE WESTERLY WINDS AND 700MB TEMPERATURES REBOUNDING TO 4C IN
THE AFTERNOON WILL RESULT IN MUCH WARMER TEMPERATURES WITH UPPER 60S
TO MID 70S EAST OF THE LARAMIE RANGE... WHILE THE MOUNTAINS AND HIGH
VALLEYS REMAIN COOL WITH 40S AND 50S.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 245 PM MDT THU OCT 2 2014

AN UNSEASONABLY STRONG AND STATIONARY AREA OF LOW PRESSURE LOCATED
NEAR HUDSON BAY WILL MAINTAIN ACTIVE NORTHWEST FLOW ACROSS THE
NRN ROCKIES/PLAINS THRU EARLY NEXT WEEK. SO FOR SUNDAY...MODELS
CONTINUE TO TREND FURTHER WEST WITH THE UPPER JET STREAK...SHORTWAVE
AND BACKDOOR COOL FRONT. SO...HAVE OPTED TO INTRODUCE SMALL
PRECIPITATION CHANCES MAINLY ACROSS THE WRN NEBRASKA PANHANDLE AND
ADJACENT LOCATIONS IN SE WY NR THE STATE LINE ON SUNDAY. CONVECTIVE
COVERAGE WILL BE ISOLATED AT BEST. SHOWER CHANCES WILL DISSIPATE
SUNDAY NIGHT...GIVING WAY TO A DRY DAY ON MONDAY AS ANTICYCLONIC
FLOW TRIES TO BECOME ESTABLISHED. HIGH TEMPERATURES WILL BE COOLER
BOTH DAYS WITH 60S EXPECTED. FLOW WILL TURN MORE ZONAL AND WARMER
FOR TUE THROUGH THU. HIGH TEMPERATURES SHOULD RETURN BACK INTO
THE 70S OUT ON THE ERN PLAINS. SEE NO REASON FOR PRECIPITATION
CHANCES OUTSIDE OF A MOUNTAIN SHOWER LATE ON THURSDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 1130 PM MDT THU OCT 2 2014

AREAS OF MVFR CIGS WITH LOCAL IFR CIGS WILL BE OVER MUCH OF THE
PLAINS INITIALLY WITH AN AREA OF RAIN AND SNOW MOVING ACROSS FAR SE
WY AND THE SRN NEB PANHANDLE.  CONDITIONS EXPECTED TO IMPROVE TO VFR
OVER ALL TERMINALS BY 12Z WITH VFR THROUGH THE REST OF THE DAY
FRIDAY.

&&

.FIRE WEATHER...
ISSUED AT 245 PM MDT THU OCT 2 2014

COOL AND BREEZY CONDITIONS WILL CONTINUE THIS AFTERNOON. A POTENT
FAST MOVING COLD FRONT WILL BRING A CHANCE FOR LIGHT PRECIPITATION
AND GUSTY NORTHWEST WINDS THIS EVENING FOR AREAS ALONG AND EAST OF
THE LARAMIE RANGE. RAIN WILL MIX WITH SNOW DOWN TO 5000 FEET. THE
BEST CHANCE FOR SNOW WILL BE ALONG THE NORTHERN LARAMIE RANGE EAST
TO THE PINE RIDGE IN THE NORTHERN NEBRASKA PANHANDLE. WIND GUSTS
OF 35 TO 45 MPH ARE EXPECTED TO LAST A FEW HOURS BEHIND THE FRONTAL
PASSAGE THIS EVENING...THEN DIMINISH TO BETWEEN 15 AND 25 MPH LATER
TONIGHT. COOL AND BREEZY CONDITIONS ARE FORECAST FOR FRIDAY...WITH
WARMER TEMPERATURES THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
     NEZ002-003-019>021-055.

&&

UPDATE...FINCH
SHORT TERM...JAMSKI
LONG TERM...HAHN
AVIATION...RE
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Oct 2, 7:38 PM MDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT THU OCT 2 2014

WYZ101>119-040145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
738 PM MDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS WILL INCREASE IN COVERAGE FROM NORTH TO SOUTH
ACROSS SOUTHEAST WYOMING THIS EVENING. SNOW IS EXPECTED OVER THE
MOUNTAINS WITH UP TO ONE INCH POSSIBLE IN THE LARAMIE RANGE. RAIN
MAY MIX WITH SNOW AT ELEVATIONS ABOVE 5000 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING DURING THE
MORNING HOURS ON FRIDAY AND SATURDAY. SENSITIVE PLANTS SHOULD BE
COVERED OR BROUGHT INDOORS. SPRINKLER SYSTEMS WHICH HAVE NOT YET
BEEN WINTERIZED WILL BE AFFECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-040145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
738 PM MDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

RAIN MAY MIX WITH SNOW OVER THE HIGHER ELEVATIONS OF THE PINE
RIDGE THIS EVENING. LITTLE OR NO SNOWFALL ACCUMULATION IS
EXPECTED.

OVERNIGHT LOW TEMPERATURES WILL FALL TO BETWEEN 32 AND 35 DEGREES
TONIGHT. WIND SPEEDS SHOULD BE TOO STRONG TO SUPPORT WIDESPREAD
FROST...BUT TEMPERATURES WILL STILL BE COLD ENOUGH TO THREATEN
SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SUB FREEZING TEMPERATURES ARE EXPECTED OVER THE
PANHANDLE ON FRIDAY NIGHT AND SATURDAY MORNING. SPRINKLER SYSTEMS
WHICH HAVE NOT YET BEEN WINTERIZED AND SENSITIVE OUTDOOR PLANTS
AND VEGETATION WILL BE AFFECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, Oct 2, 10:37 PM MDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 PM MDT THU OCT 2 2014

WYZ106-107-117>119-030600-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
1037 PM MDT THU OCT 2 2014

A BAND OF LIGHT TO MODERATE SNOW WILL CONTINUE TO MOVE SOUTH
ACROSS LARAMIE COUNTY...EASTERN ALBANY COUNTY...AND SOUTHERN
PORTIONS OF PLATTE COUNTY THROUGH MIDNIGHT. THIS INCLUDES THE
INTERSTATE 25 CORRIDOR FROM CHUGWATER TO THE COLORADO STATE
LINE...INTERSTATE 80 FROM THE SUMMIT TO PINE BLUFFS...AND HIGHWAY
85 FROM GUN BARREL TO THE COLORADO STATE LINE. ACCUMULATIONS WILL
GENERALLY BE LIGHT DUE TO THE WARM GROUND...BUT CANNOT RULE OUT A
QUICK ONE HALF TO ONE INCH OF ACCUMULATION MAINLY ON GRASSY
AREAS. GUSTY NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WILL COMBINE
WITH THE FALLING SNOW TO REDUCE VISIBILITIES TO 1 MILE. REDUCE
SPEEDS IF YOUR TRAVELLING THROUGH THESE AREAS AND ALLOW EXTRA TIME
TO ARRIVE AT YOUR DESTINATION.

RJM
Special weather statement, Oct 2, 10:43 PM MDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 PM MDT THU OCT 2 2014

WYZ106-107-117>119-030600-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
1043 PM MDT THU OCT 2 2014

A BAND OF LIGHT TO MODERATE SNOW WILL CONTINUE TO MOVE SOUTH
ACROSS LARAMIE COUNTY...EASTERN ALBANY COUNTY...AND SOUTHERN
PORTIONS OF PLATTE COUNTY THROUGH MIDNIGHT. THIS INCLUDES THE
INTERSTATE 25 CORRIDOR FROM CHUGWATER TO THE COLORADO STATE
LINE...INTERSTATE 80 FROM THE SUMMIT TO PINE BLUFFS...AND HIGHWAY
85 FROM GUN BARREL TO THE COLORADO STATE LINE. ACCUMULATIONS WILL
GENERALLY BE LIGHT DUE TO THE WARM GROUND...BUT CANNOT RULE OUT A
QUICK ONE HALF TO ONE INCH OF ACCUMULATION MAINLY ON GRASSY
AREAS. GUSTY NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WILL COMBINE
WITH THE FALLING SNOW TO REDUCE VISIBILITIES TO 1 MILE. REDUCE
SPEEDS IF YOUR TRAVELING THROUGH THESE AREAS AND ALLOW EXTRA TIME
TO ARRIVE AT YOUR DESTINATION.

RJM
Special weather statement, Oct 3, 1:01 AM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
101 AM MDT FRI OCT 3 2014

NEZ054-055-WYZ117>119-030815-
KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
101 AM MDT FRI OCT 3 2014

A BAND OF LIGHT TO MODERATE SNOW HAS DEVELOPED OVER THE LAST HOUR
OVER NORTHERN PORTIONS OF LARAMIE...KIMBALL...AND CHEYENNE
COUNTIES AND WILL MOVE SOUTHEAST OVER THESE COUNTIES THROUGH 2 AM.
THIS INCLUDES THE INTERSTATE 25 CORRIDOR FROM WHITAKER TO THE
COLORADO STATE LINE...INTERSTATE 80 FROM CHEYENNE TO SIDNEY...AND
HIGHWAY 85 FROM GUN BARREL TO THE COLORADO STATE LINE.
ADDITIONAL ACCUMULATIONS WILL GENERALLY BE AROUND ONE HALF INCH
MAINLY ON GRASSY AREAS...WITH SNOW MELTING ON PAVEMENT. GUSTY
NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WILL COMBINE WITH THE
FALLING SNOW TO REDUCE VISIBILITIES TO 1 MILE.

ONCE THE SNOW DEPARTS...TEMPERATURES WILL REMAIN NEAR TO BELOW
FREEZING THROUGH THE NIGHT WITH MOISTURE LIKELY FREEZING ON
SIDEWALKS AND ROADWAYS TO CREATE VERY SLICK CONDITIONS. USE EXTRA
CAUTION IF TRAVELING THROUGH THESE AREAS AND ALLOW EXTRA TIME TO
ARRIVE AT YOUR DESTINATION.

RJM

Nearby

Freeze Warnings in Nebraska, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.